Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Sore breasts, orange period. Had endometrial ablation, menopausal, taking HRT. Is this normal?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am 46. I had endometrial ablation three years ago, successful, no more periods. Last year I began having terrible hot flashes. My doctor tested my blood and said I was now post-menopausal and put me on estradiol and progestin, which completely stopped my hot flashes. All of a sudden this month my breasts became extremely sore and I had a light, orangy period for about six days. Since I've had ablation and supposedly menopause and am taking HRT, is this normal or should I have it checked out?
Posted Tue, 17 Apr 2012 in Vaginal and Uterus Health
Follow-up: Sore breasts, orange period. Had endometrial ablation, menopausal, taking HRT. Is this normal? 7 minutes later
I mean estradiol and prometrium, not progestin. Sorry
Answered by Dr. Rhea Chanda 30 minutes later

Thanks for the query.

I understand your concern.

You had achieved medical menopause with endometrial ablation, as you still have your uterus and ovaries.

The hormone replacement therapy(HRT) was given to you for symptomatic relief from hot flashes.

However, you shouldnt be having the breast tenderness and vaginal bleeding again. You need to get your hormone levels checked again, and also get an ultrasound.

On taking HRT, breast tenderness may be present but sometimes its not a good sign. Excess estrogen intake has its own complications.

I suggest that you get an ultrasound, repeat your hormone levels and follow up with the reports.

Hope my answer is helpful. Please do write back if you have further queries.

Wishing you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor